MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50326
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = k170193.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a (b)(6) patient (gender not provided) was undergoing an unspecified peripheral intervention procedure in which an advance 14 lp low profile balloon catheter was being used.After inserting the balloon through a six french raabe sheath, inflation was attempted with the inflation device included with the complaint balloon.The hub of the balloon broke from the catheter, so the balloon was never able to be inflated.The physician felt as if the separation was from a "glued joint".The complaint balloon was removed and another of the same device was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one ptax4-14-170-2.5-20 was returned for investigation.Minimal biomatter was present on the device, however the balloon was still wrapped as though it was never inflated.The plastic hub was broken from the catheter at the strain relief.A portion of the hub, the most distal segment, was present inside the strain relief.The strain relief was removed from the catheter tubing for further examination.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufactures instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.Through these reviews, cook was able to confirm that appropriate controls are in place to address this failure mode.Moreover, an ifu is provided with the device which states, ¿upon removal from package, inspect catheter to ensure no damage has occurred during shipping." based on the information provided and the examination of the returned product, investigation has concluded that a root cause could not be established for this event.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8453393
Report Number1820334-2019-00624
Device Sequence Number192946
Product Code LIT
UDI-Device Identifier10827002503264
UDI-Public(01)10827002503264(17)211109(10)9302083
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2021
Device Model NumberG50326
Device Catalogue NumberPTAX4-14-170-2.5-20
Device Lot Number9302083
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer04/16/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1